MAUDE Adverse Event Report: RESPIRONICS, INC. COUGHASSIST; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

RESPIRONICS, INC. COUGHASSIST; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number 1098159
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to a thermal complaint on a cough assist device.The manufacturer received information alleging whirring noise and burning smell coming from the device.There is no allegation of serious or permanent harm or injury.Medical intervention was not specified by the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to a thermal complaint on a cough assist device.The manufacturer received information alleging whirring noise and burning smell coming from the device.There is no allegation of serious or permanent harm or injury.Medical intervention was not specified by the patient.Due to no customer information, good faith effort was unable to be done.Attempts to have the device returned for evaluation and investigation were unsuccessful.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.

Brand Name
COUGHASSIST
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 
4125423300
MDR Report Key21724628
Report Number2518422-2025-103527
Device Sequence Number21016402
Product Code NHJ
UDI-Device Identifier00606959005532
UDI-Public(01)00606959005532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1098159
Device Catalogue Number1098159
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown